U.S. doctors online nowAsk doctors free
Bordentown, NJ
A 37-year-old female asked:

i been taking .5 mg of ativan for about 2 mos. if i stop will i have withdrawal or do i need to taper? i also started back taking effexor (venlafaxine) for 1 mo now

2 doctor answers8 doctors weighed in
Dr. Pamela Pappas
Psychiatry 42 years experience
Taper: I suggest talking with your own doctor about tapering this medicine, especially if you've been using it daily.
Dr. John Moranville
Psychiatry 36 years experience
No : If you have only been taking 0.5 mg/ d then withdrawal should not be an issue. I am glad to hear you are taking Effexor (venlafaxine) instead since it is not addictive and does not develop tolerance. Hopefully you are starting back on it under a dr supervision. Be aware that Effexor (venlafaxine) can have a withdrawal syndrome if stopped abruptly.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Oct 5, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.